Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 340, NWS Kansas City, MO

September 21, 2010Atchison County, Doniphan County, Kansas; Buchanan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Sep 21, 2010, 5:59 PM CDT for Atchison County, Doniphan County, Kansas; Buchanan County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2010, 5:59 PM CDT (22:59 UTC)
Expired
Sep 21, 2010, 6:30 PM CDT
In force
31 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Atchison County, KS, Doniphan County, KS, Buchanan County, MO

The radar

The Topeka radar (KTWX), 101 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 21, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS53 KEAX 212259
SVREAX
KSC005-043-MOC021-212330-
/O.NEW.KEAX.SV.W.0340.100921T2259Z-100921T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CDT TUE SEP 21 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  SOUTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
  EXTREME SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...

* UNTIL 630 PM CDT

* AT 557 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND
  PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED NEAR HORTON...OR
  16 MILES SOUTH OF HIAWATHA...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ATCHISON...EFFINGHAM...LANCASTER...DENTON...HURON...FARMINGTON...
  DONIPHAN...BENDENA AND LEWIS AND CLARK VI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3956 9555 3964 9556 3965 9555 3965 9534
      3974 9533 3978 9501 3953 9504 3953 9509
      3951 9507 3949 9555 3956 9557
TIME...MOT...LOC 2259Z 262DEG 25KT 3963 9546
WIND...HAIL 60MPH 1.50IN

$$

SF
2 follow-up statements
623 
WWUS53 KEAX 212322
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT TUE SEP 21 2010

KSC005-043-MOC021-212330-
/O.CON.KEAX.SV.W.0340.000000T0000Z-100921T2330Z/
DONIPHAN KS-ATCHISON KS-BUCHANAN MO-
622 PM CDT TUE SEP 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BUCHANAN...NORTHERN ATCHISON AND SOUTHERN DONIPHAN COUNTIES UNTIL 630
PM CDT...

AT 548 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL NEAR HORTON. HAIL
SIZE OF DIME SIZE WAS REPORTED BETWEEN HORTON AND HURON WITH
THIS STORM AT 610 PM CDT. THIS STORM WAS LOCATED 5 MILES NORTH
OF LANCASTER...OR 13 MILES NORTHWEST OF ATCHISON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATCHISON...DENTON...BENDENA...DONIPHAN AND LEWIS AND CLARK VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3956 9555 3964 9556 3965 9555 3965 9534
      3974 9533 3978 9501 3953 9504 3953 9509
      3951 9507 3949 9555 3956 9557
TIME...MOT...LOC 2320Z 262DEG 25KT 3965 9529
WIND...HAIL <50MPH 1.50IN

$$

SF
497 
WWUS53 KEAX 212326
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT TUE SEP 21 2010

KSC005-043-MOC021-212336-
/O.EXP.KEAX.SV.W.0340.000000T0000Z-100921T2330Z/
DONIPHAN KS-ATCHISON KS-BUCHANAN MO-
626 PM CDT TUE SEP 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN...
NORTHERN ATCHISON AND SOUTHERN DONIPHAN COUNTIES WILL EXPIRE AT 630
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3956 9555 3964 9556 3965 9555 3965 9534
      3974 9533 3978 9501 3953 9504 3953 9509
      3951 9507 3949 9555 3956 9557
TIME...MOT...LOC 2326Z 249DEG 29KT 3970 9524

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:17 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 21, 3:17 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT TUE SEP 21 2010

.DISCUSSION...

MAIN CONCERN IS WITH THUNDERSTORM CHANCES THROUGH TONIGHT. MID LEVEL
SHORTWAVE TROUGH NOW MOVING ACROSS EASTERN KANSAS-MISSOURI AND
INTERACTING WITH MOISTURE PLUME. LINE OF STORMS TRAILING TO THE
SOUTHWEST AND BECOMING MORE SCATTERED SHOULD CONTINUE TO MOVE EAST.
CAPE AHEAD OF THE LINE IS ROUGHLY 2500 J/KG WITH SHEAR GENERALLY
20-30KTS SHOULD SUPPORT PULSE SEVERE STORMS WITH DAMAGING WIND/LARGE
HAIL THE PRIMARY THREATS.

BY TONIGHT...THE SURFACE FRONT IS EXPECTED TO SAG INTO FAR NORTHWEST
MISSOURI THIS EVENING. WHILE ALREADY SOMEWHAT VEERED...A MODEST
SOUTHWESTERLY 850MB WIND IS EXPECTED TO CONTINUE TO DRAW MOISTURE
INTO THE REGION...IMPINGING ON THE BOUNDARY. PWATS ARE GREATER THAN
1.3 WHICH IS ABOUT 150 PERCENT OF NORMAL. THIS SHOULD SUPPORT A
CONTINUATION OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN
MISSOURI OVERNIGHT. WITH THE RELATIVELY RECENT HEAVY RAIN ACROSS
THIS REGION...HAVE EXPANDED THE FLASH FLOOD WATCH FARTHER SOUTHWEST
TO INCLUDE THE KC METRO TO MACON AREAS NORTHWARD.

EXPECTED SCATTERED SHOWERS EARLY WEDNESDAY MORNING SHOULD RAPIDLY
MOVE OUT/DIMINISH LEAVING WEDNESDAY/WEDNESDAY NIGHT DRY WITH THE
SURFACE BOUNDARY MOVING WELL NORTH OF THE MISSOURI/EASTERN KANSAS
REGION. TEMPS SHOULD REMAIN ABOVE NORMAL THROUGH WEDNESDAY NIGHT AS
AREA REMAINS IN THE WARM SECTOR.

NRR

THURSDAY - FRIDAY:
ANOTHER SHORT WAVE WILL TRACK ACROSS THE NORTHERN PLAINS/UPPER
MIDWEST AND SURGE A FRONT INTO THE REGION LATE THURSDAY AFTERNOON OR
EVENING. AS THE SHORTWAVE ENERGY MOVES AWAY AND LOW LEVEL FLOW VEERS
AND BECOMES PARALLEL TO THE BOUNDARY IT MAY LEAD TO THE POTENTIAL
FOR ADDITONAL HEAVY RAINS AS MOISTURE SHOULD STILL BE READILY
AVAILABLE FOR THIS SYSTEM. MODELS ALSO SHOW THE AREA RESIDING IN THE
RIGHT REAR QUAD OF THE UPPER JET WHICH WILL ADD TO THE POTENTIAL FOR
HEAVY RAINFALL. WITH THE BEST PRECIP POTENTIAL COMING DURING THE
OVERNIGHT HOURS CAPE LOOKS TO BE SUBSTANTIALLY LIMITED AT THIS TIME
SO SEVERE CONVECTION DOES NOT LOOK PROBABLE. ONLY SIGNIFICANT CHANGE
TO THIS PART OF THE FORECAST WAS TO INCREASE PRECIP CHANCES THURSDAY
NIGHT AND INCREASE QPF.

SATURDAY - MONDAY:
MODEL CONSISTENCY HAS NOT BEEN VERY GOOD DURING THE EXTENDED PERIODS
AND CONFIDENCE IS FAIRLY LOW DURING THIS TIME FRAME. THE GFS WANTS
TO DIVE A SIGNIFICANT CUTOFF LOW INTO THE MIDSECTIONS OF THE CONUS.
THIS IDEA SEEMS TO BE A WESTERN OUTLIER COMPARED TO THE ECMWF AND
THE CANADIAN GEM. AND THERE IS SO MUCH SPREAD AMONGST THE GFS
ENSEMBLE MEMBERS THAT CONFIDENCE IS VERY LOW IN THE GFS SOLUTIONS.
SO SIDED MORE WITH THE ECMWF AND DID COOL TEMPERATURES A
BIT...PARTICULARLY ACROSS OUR EASTERN AND NORTHEASTERN ZONES ON
SUNDAY INTO MONDAY. WILL HOLD OFF ON ANY MENTION OF PRECIPITATION
NEXT WEEK UNTIL CONFIDENCE IN THE MODELS INCREASES.

CDB

&&

.AVIATION...

CONTINUE TO LOOK FOR AN INCREASE IN AREAL COVERAGE OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING AS AN
UPPER LEVEL TROUGH INTERACTS WITH A MOIST PLUME. BEST CHANCE WILL BE
IN GENERAL PROXIMITY OF A COLD FRONT DRAPED FROM NORTH CENTRAL
KANSAS ACROSS SOUTHEAST NEBRASKA INTO SOUTHERN IOWA. BUT SOME OF
THIS ACTIVITY WILL BE AS FAR SOUTH AS THE KC METRO TAF SITES THROUGH
THE EVENING.

ACTIVITY SHOULD DECREASE ACROSS THE TERMINALS BY LATE EVENING OR
EARLY OVERNIGHT. OTHERWISE VFR CONDITIONS EXPECTED WITH GUSTY
SOUTHWESTERLY WINDS DURING THE AFTERNOON DIMINISHING TO AROUND 10
KTS AFTER SUNSET.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ001>008-011>017-
     020>025-028>031-037.

KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ025-102>105.
Hazardous weather outlook, Sep 21, 12:58 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT TUE SEP 21 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1258 PM CDT TUE SEP 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN
MISSOURI THIS AFTERNOON AND EVENING. AREAS GENERALLY NORTH OF A SAINT
JOSEPH TO MACON LINE HAVE THE BEST CHANCE OF SEEING STRONG TO SEVERE
THUNDERSTORMS. MODERATE INSTABILITY AND SUFFICIENT SHEAR SHOULD
SUPPORT A FEW SEVERE THUNDERSTORMS AS A WEAK COLD FRONT ENTERS FAR
NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE THIS AFTERNOON. THE
PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...CONSIDERABLE MOISTURE HAS MOVED INTO NORTHERN MISSOURI
WITH PRECIPITABLE WATER CLOSE TO DOUBLE NORMAL VALUES. A MODERATELY
STRONG SOUTHWESTERLY LOW LEVEL JET WILL FEED INTO THE BACK SIDE OF
ANY ORGANIZED CONVECTION WHICH COULD LEAD TO BACK BUILDING OF STORMS
AND CONVECTION MOVING REPEATEDLY OVER THE SAME AREAS. SINCE MUCH OF
FAR NORTHEAST KANSAS AND NORTHERN MISSOURI RECEIVED VERY HEAVY RAIN
SATURDAY NIGHT...THE GROUND IS NEARLY SATURATED SO MOST OF THE RAIN
WHICH FALLS WILL QUICKLY RUN OFF AND COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT AND STRONG UPPER LEVEL SYSTEM WILL MOVE INTO THE
AREA THURSDAY AFTERNOON AND NIGHT WITH A BETTER CHANCE FOR
THUNDERSTORMS. SEVERE WEATHER AND HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHERN MISSOURI LATE THIS
AFTERNOON AND EVENING.

NRR

In the hours before

Special weather statement, Sep 21, 4:33 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
433 PM CDT TUE SEP 21 2010

MOZ006-007-014>016-023-024-212215-
DAVIESS MO-GRUNDY MO-LINN MO-LIVINGSTON MO-MERCER MO-PUTNAM
MO-SULLIVAN MO-
433 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
SOUTHEASTERN MERCER...WESTERN SULLIVAN...GRUNDY...NORTHEASTERN
DAVIESS...NORTHWESTERN LINN AND NORTHERN LIVINGSTON COUNTIES IN NORTH
CENTRAL MISSOURI UNTIL 515 PM CDT...

AT 427 PM CDT...STORM SPOTTERS REPORTED PEA SIZED HAIL IN GILMAN CITY
ASSOCIATED WITH STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
SPICKARD TO GALLATIN...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TRENTON...GALT...TINDALL...NEWTOWN...HARRIS...CHULA...LAREDO...
  OSGOOD...HUMPHREYS...LEMONS...POLLOCK AND REGER.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4046 9296 3988 9337 3989 9405 4014 9385
      4014 9377 4023 9377 4046 9358
TIME...MOT...LOC 2132Z 240DEG 44KT 4031 9349 3994 9382

SF
Special weather statement, Sep 21, 4:51 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT TUE SEP 21 2010

MOZ007-008-212215-
PUTNAM MO-SCHUYLER MO-
451 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCHUYLER AND
NORTHEASTERN PUTNAM COUNTIES UNTIL 515 PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LANCASTER...MOVING EAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANCASTER...DOWNING AND GLENWOOD.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4060 9235 4045 9236 4045 9273 4059 9274
      4060 9237
TIME...MOT...LOC 2151Z 268DEG 31KT 4054 9262

SF
Special weather statement, Sep 21, 4:54 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CDT TUE SEP 21 2010

MOZ007-008-016-017-023>025-212230-
ADAIR MO-LINN MO-LIVINGSTON MO-MACON MO-PUTNAM MO-SCHUYLER
MO-SULLIVAN MO-
454 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...SULLIVAN...
NORTHWESTERN MACON...NORTHERN LINN AND NORTHEASTERN LIVINGSTON
COUNTIES IN NORTH CENTRAL MISSOURI...AND SOUTHERN SCHUYLER AND
WESTERN ADAIR COUNTIES IN NORTHEAST MISSOURI UNTIL 530 PM CDT...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
UNIONVILLE TO 7 MILES NORTHWEST OF MILAN TO 10 MILES SOUTH OF GALT...
AND MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MILAN...BROWNING...GREEN CITY...LINNEUS...QUEEN CITY...NOVINGER...
  GREENTOP...LEMONS...POLLOCK...REGER...PURDIN...GREEN CASTLE...
  WORTHINGTON...WINIGAN AND NEW BOSTON.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3987 9285 3988 9349 3996 9343 3996 9337
      4004 9337 4045 9307 4045 9239
TIME...MOT...LOC 2154Z 270DEG 44KT 4041 9305 4026 9318
          3999 9341

SF
Special weather statement, Sep 21, 5:25 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 PM CDT TUE SEP 21 2010

KSZ102-MOZ004-011>013-020-212315-
ANDREW MO-BUCHANAN MO-DE KALB MO-DONIPHAN KS-GENTRY MO-HOLT MO-
525 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENTRY...
SOUTHEASTERN HOLT...NORTHERN BUCHANAN...WESTERN DEKALB...ANDREW AND
DONIPHAN COUNTIES UNTIL 615 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
KING CITY TO 7 MILES NORTH OF ATCHISON...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WATHENA...COUNTRY CLUB VILLA...ELWOOD...ST. JOSEPH...KING CITY...
  UNION STAR...AGENCY...CLARKSDALE...ST. JOSEPH AIRPORT...FORD
  CITY...HELENA...COSBY AND EASTON.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4013 9493 4014 9435 3974 9457 3974 9461
      3964 9463 3965 9532
TIME...MOT...LOC 2224Z 273DEG 12KT 4010 9464 3966 9509

SF
Special weather statement, Sep 21, 5:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT TUE SEP 21 2010

KSZ025-102-212330-
ATCHISON KS-DONIPHAN KS-
541 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATCHISON AND
SOUTHWESTERN DONIPHAN COUNTIES UNTIL 630 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HORTON...OR 15 MILES SOUTH OF HIAWATHA...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EFFINGHAM...LANCASTER...DENTON...HURON AND FARMINGTON.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3956 9556 3956 9555 3964 9556 3965 9555
      3965 9534 3974 9533 3975 9526 3950 9525
      3950 9557 3954 9557
TIME...MOT...LOC 2241Z 257DEG 15KT 3964 9555

SF
Special weather statement, Sep 21, 5:56 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT TUE SEP 21 2010

MOZ008-017-025-212315-
ADAIR MO-MACON MO-SCHUYLER MO-
556 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...EASTERN ADAIR
AND NORTHEASTERN MACON COUNTIES UNTIL 615 PM CDT...

AT 552 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DOWNING TO ATLANTA...AND MOVING EAST AT 40 MPH.

PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN MACON AND SOUTHEASTERN ADAIR
COUNTIES.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3988 9229 3988 9255 4059 9247 4058 9235
      3996 9234 3995 9228
TIME...MOT...LOC 2255Z 271DEG 33KT 4048 9233 3989 9242

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 3:54 AM CDTFlash Flood WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Wyandotte24 hr
Sep 21, 5:25 PM CDTSpecial Weather StatementEAXDoniphan50 min
Sep 21, 5:41 PM CDTSpecial Weather StatementEAXAtchison49 min
Sep 21, 6:17 PM CDTSpecial Weather StatementEAXDoniphan28 min
Sep 21, 5:55 AM CDTRiver Flood WarningEAXPlatte3 days
Sep 21, 2:15 PM CDTSpecial Weather StatementEAXNodaway45 min
Sep 21, 2:34 PM CDTSpecial Weather StatementEAXWorth41 min
Sep 21, 2:42 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth33 min
Sep 21, 2:48 PM CDTSpecial Weather StatementEAXHolt, Nodaway42 min
Sep 21, 2:51 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway39 min
Sep 21, 3:53 PM CDTSpecial Weather StatementEAXPutnam52 min
Sep 21, 3:57 PM CDTSpecial Weather StatementEAXMercer48 min
Sep 21, 4:24 PM CDTSpecial Weather StatementEAXPutnam36 min
Sep 21, 4:33 PM CDTSpecial Weather StatementEAXDaviess, Grundy, Mercer42 min
Sep 21, 4:46 PM CDTAreal Flood AdvisoryEAXHarrison, Mercer, Putnam4 hr
Sep 21, 4:51 PM CDTSpecial Weather StatementEAXSchuyler24 min
Sep 21, 4:54 PM CDTSpecial Weather StatementEAXAdair, Sullivan36 min
Sep 21, 5:56 PM CDTSpecial Weather StatementEAXAdair19 min
Sep 21, 6:30 PM CDTSpecial Weather StatementEAXAndrew30 min
Sep 21, 6:48 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, DeKalb, Gentry4 hr
Sep 21, 6:57 PM CDTSpecial Weather StatementEAXDeKalb48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.